Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Jan 23, 2023, 2:08 PM CST for 38 counties in Tennessee. It took effect at Jan 24, 2023, 9:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2023, 2:08 PM CST (20:08 UTC)
- In effect from
- Jan 24, 2023, 9:00 PM CST
- Expired
- Jan 25, 2023, 3:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171 WWUS74 KOHX 232008 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 208 PM CST Mon Jan 23 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-241200- /O.NEW.KOHX.WI.Y.0003.230125T0300Z-230125T2100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 208 PM CST Mon Jan 23 2023 ...WIND ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 3 PM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 9 PM Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 15
5 follow-up statements
231 WWUS74 KOHX 241038 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 438 AM CST Tue Jan 24 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-251200- /O.CON.KOHX.WI.Y.0003.230125T0300Z-230125T2100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 438 AM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Winds of 20 to 30 mph with gusts of 40 to 55 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 9 PM Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Shamburger
858 WWUS74 KOHX 242024 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 224 PM CST Tue Jan 24 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-251200- /O.CON.KOHX.WI.Y.0003.230125T0300Z-230125T2100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 224 PM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...Winds of 20 to 30 mph with gusts of 40 to 50 mph expected. Wind gusts up to 55 mph possible along the Cumberland Plateau. * WHERE...All of Middle Tennessee. * WHEN...From 9 PM Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
170 WWUS74 KOHX 251107 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 507 AM CST Wed Jan 25 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-252100- /O.CON.KOHX.WI.Y.0003.000000T0000Z-230125T2100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 507 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Winds of 20 to 30 mph with gusts of 40 to 50 mph expected. Wind gusts up to 55 mph possible along the Cumberland Plateau. * WHERE...All of Middle Tennessee. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
182 WWUS74 KOHX 251935 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 135 PM CST Wed Jan 25 2023 TNZ005>009-023>030-056>064-075-077-093>095-252045- /O.CAN.KOHX.WI.Y.0003.000000T0000Z-230125T2100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 135 PM CST Wed Jan 25 2023 ...WIND ADVISORY IS CANCELLED... Winds have decreased well below advisory criteria. Therefore, the Wind Advisory has been cancelled. $$ TNZ010-011-031>034-065-066-078>080-252100- /O.CON.KOHX.WI.Y.0003.000000T0000Z-230125T2100Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland- Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 135 PM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Winds of 20 to 25 mph with gusts of 40 mph expected. * WHERE...Areas along and near the Cumberland Plateau. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
860 WWUS74 KOHX 252032 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 232 PM CST Wed Jan 25 2023 TNZ010-011-031>034-065-066-078>080-252145- /O.EXP.KOHX.WI.Y.0003.000000T0000Z-230125T2100Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland- Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 232 PM CST Wed Jan 25 2023 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Wind speeds have decreased across the area below advisory criteria. Therefore, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 23, 11:25 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 23, 11:25 AM CST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1125 AM CST Mon Jan 23 2023 ...New AVIATION... .UPDATE... Issued at 1017 AM CST Mon Jan 23 2023 Yesterday's upper-level low has moved off into New England per latest satellite trends while wrap-around moisture is responsible for low cloud cover across much of Middle TN. Those clouds are starting to scatter out west of I-65 while the Plateau per usual remains under low stratus. These clouds should continue to gradually clear out as the afternoon progresses although highs will remain chilly in the 40's for most and cooler across the Plateau thanks to the aforementioned cloud cover. This morning's update just features some minor tweaks to the high temperatures and cloud cover to reflect recent trends, but overall, the forecast remains on track. && .SHORT TERM... (Today through Tuesday) Issued at 132 AM CST Mon Jan 23 2023 Radar this morning shows a few light rain showers continue moving eastward along and east of I-65. Temperatures have fallen into the low to mid 30s across the Upper Cumberland and on the Plateau, so some of these showers have mixed with or changed to light snow showers. However, due to the light nature of the precip and temperatures still above freezing, no snow accumulation is anticipated. All of these showers are expected to be out of the area later this morning, with a dry, cloudy and cool day on tap for the midstate and highs only reaching the upper 30s on the Plateau and 40s elsewhere. Clouds look to clear out somewhat for tonight, and with drier air arriving it looks much colder than this morning with lows dropping into the mid to upper 20s. Quite a warmup is anticipated for Tuesday, however, as upper level winds become more southwesterly ahead of the next storm system - with highs reaching the upper 40s and 50s. Clouds will begin increasing Tuesday afternoon, and some light rain or sprinkles are possible in our southwest counties prior to sunset. However, the bulk of the rainfall is expected to hold off until Tuesday evening. && .LONG TERM... (Tuesday Night through next Monday) Issued at 132 AM CST Mon Jan 23 2023 Intense storm system is still on track to impact Middle Tennessee from Tuesday night into Wednesday, with lingering effects continuing even into Thursday. 00Z models continue to show a rapidly deepening area of low pressure tracking from southeast Texas into the Ohio Valley during this timeframe, with the low falling below 1000mb as it passes our neck of the woods. Light to moderate rain is expected to rapidly spread across the midstate Tuesday evening and continue through Tuesday night before ending Wednesday morning, with up to 1 inch of rainfall. Low level airmass will be quite dry when the rain arrives, so there could be a brief period of inconsequential sleet at the onset before a quick changeover to rain. Bigger story with this system, however, will be the winds. Guidance continues to show an impressive surface pressure gradient from west to east and north to south across the forecast area as the low approaches and passes by to our northwest, with up to a 10mb difference across the cwa. Models also show the 850mb jet increasing as high as 80 knots, with 925mb winds reaching 45 to 55 knots. These parameters will likely lead to a fairly lengthy period of strong and gusty winds out of varying directions across Middle Tennessee from late Tuesday evening through Wednesday afternoon. Winds will initially be out of the east and southeast as the surface low approaches late Tuesday, then shift to the south Tuesday night and southwest on Wednesday as the low passes to our north. Current forecast suggests wind gusts of 40 to 50 mph will be possible, which could knock down a few trees and power lines. A wind advisory will likely be issued later today or tonight for these expected strong winds. After the low shifts further away from us Wednesday night into Thursday, considerable wraparound moisture will affect the midstate with occasional light showers. Surface wet bulb temperatures will oscillate between the upper 20s to mid 30s, so a mix of widely scattered light rain and light snow showers is anticipated throughout the area. Best chance for snow is as usual on the higher elevations of the Cumberland Plateau, and some light snow accumulations are possible there. Moisture moves out of the region Thursday night but continued favorable upslope flow on the Plateau will still allow for some light snow potential. Have gone against the dry NBM during this timeframe and have low pops for the entire area closer to the 00Z GFS/ECMWF. We finally get to dry out on Friday and Saturday, albeit briefly, with temperatures remaining near to slightly above normal. By Sunday into early next week, however, another round of rain is likely as our very active weather pattern continues. && .AVIATION... (18Z TAFS) Issued at 1122 AM CST Mon Jan 23 2023 Conditions have improved to VFR at BNA/MQY. VFR cigs are expected to return to CKV/CSV this afternoon. Cigs could drop to MVFR again at BNA/MQY/CSV overnight for a period, but confidence isn't high enough to include at this point, so mentioned FEW025 at the moment. WNW winds will decrease to around 5 kts late this afternoon and below 5 kts this evening. Winds will increase to around 5 kts late Tuesday morning out of the south. && .PRELIMINARY POINT TEMPS/POPS... Nashville 47 29 52 40 / 0 0 10 100 Clarksville 45 29 50 37 / 0 0 10 100 Crossville 38 24 48 36 / 10 0 10 100 Columbia 46 27 51 38 / 0 0 10 100 Cookeville 40 28 50 37 / 10 0 10 100 Jamestown 38 24 49 35 / 20 0 10 100 Lawrenceburg 45 28 52 39 / 0 0 10 100 Murfreesboro 45 26 52 39 / 0 0 10 100 Waverly 45 28 49 37 / 0 0 10 100 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Clements SHORT TERM...Shamburger LONG TERM....Shamburger AVIATION.....Reagan
Hazardous weather outlook, Jan 23, 1:40 AM CST, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 140 AM CST Mon Jan 23 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-240745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 140 AM CST Mon Jan 23 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Brief light snow and flurries are possible in the Upper Cumberland early this morning, but little or no snow accumulation is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An intense area of low pressure will bring rain and strong winds to all of Middle Tennessee from Tuesday evening through Wednesday afternoon, with wind gusts of 40 to 50 mph possible. These winds could blow down a few trees and power lines, as well as cause isolated power outages. A Wind Advisory will likely be issued later today or tonight. Occasional light rain showers mixed with light snow showers will be possible across Middle Tennessee from Wednesday evening through Thursday night. Light snow accumulations are possible on the Cumberland Plateau, but little or no snow accumulations are expected elsewhere as temperatures will remain near or above freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Shamburger
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.